Ask an Eye M.D.Question Topics
Ask an Eye M.D. Answer Archive
Please read our important medical disclaimer.
Can you tell me more about erythropsia?
Erythropsia is one of a group of color perception disorders whereby one sees a certain color or hue in one's vision. Erythropsia is used to describe a red color or hue to vision. A search of the literature indicates that more than 20 different systemic medications can cause temporary erythropsia, chief among them are atropine, ergotamine, and sulfa drugs. Some people have experienced temporary erythropsia after cataract surgery, especially in patients who have an intraocular lens implant that does not have UV filtering characteristics (very rare today). If you are experiencing erythropsia, I suggest that you contact your ophthalmologist (Eye M.D.) and allow him/her to help you with this condition.
Answered by: Wayne Bizer, DO
Categories: Eye Conditions
Have a question that hasn't been answered yet? Ask it!
Answered: Oct 18, 2012
Search for Questions & Answers
Meet Our Experts
- Your questions are answered by more than two dozen members of the American Academy of Ophthalmology who volunteer their time with EyeSmart.